Heart Rhythm Community
Aspirin?
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Aspirin?

A few days ago I started having different than my run of the mill arrhythmia and chest pain -  it generated up through my left chest area and jawline; squeezing throbbing pains in my chest that was a bit different than anything else I've felt.

I did my bp monitor and it showed arrhythmia's so I did my phone app; same thing...my hr would go from 50 - 130 back and forth...had fatigue and nausea.  Thinking I may have a blood clot as my last dr suggested or having a heart attack, I took an aspirin and after 4 hours nonstop I fell asleep. (no insurance so I didnt want to go to the ER)

I woke up feeling better; so the next day I took another aspirin and have continued to take one daily...to my surprise NO arrhythmia's are showing up on my monitor and I haven't felt any.

I'm wondering if this has happened to anyone else? constant arrhythmia's just gone where abltion and heavy doses of Inderal and a pacemaker/icd havent worked ...maybe this points to blood clots or now I do have Ischemia whereas I had none before?  

still having the pains, heat and achiness in my calves btw... thoughts anyone?  
7 Comments Post a Comment
Blank
187666_tn?1331176945
We're familiar with our arrhythmias but what you've experienced sounds out of the norm. If we were talking about a rash, I'd say you could watch it and see if it clears up. But when talking about your heart, this could affect your life.

I'm sorry you don't have insurance. That's more common than I like to think and it puts people at risk. But if you did have a mild MI or if there's a clot lingering some place due to a nasty bout of a-fib, you should be checked. All your symptoms point to something serious.

Please check back in and let us know how you're doing and what you've decided to do.
Blank
967168_tn?1343732745
thanks Ireneo; I'm waiting on my insurance to kick back in and will go back for another checkup

I saw a new guy at the end of Sept and he found I have RBBB again which hasn't shown up on my Ekg's for about 2 1/2 years so he ordered tests and check on my legs to see if they are clots as the other dr suspected

I just found it weird that aspirin alleviated my arrhythmia's when nothing else has...I'm still taking it and haven't felt any; so it will be interesting when I have my ICD read to see what's going on.
Blank
1124887_tn?1313758491
Well, if it works, it works :)

Lots of meds have strange side effects. One example is a guy with chronic atrial fibrillation, who started on an antibiotic (erythromycine). It actually kept him in sinus rhythm during the treatment, just to return to a-fib when his infection was cured and treatment stopped. Erythromycine has class III antiarrhythmic properties (because it prolongs the QT interval) but still, the effect was not expected.

Regarding aspirine, it has no thrombolytic effects (it can't resolve blood clots if they are already formed) but it can slow down the clotting process. If it works, it must be another reason for it to work, but again, as long as it works and has no side effects, then great :-)
Blank
1807132_tn?1318747197
Aspirin thins the blood so there may be some sort of a block that the aspirin helped. Did you sense your ICD go off during any of this?  I would at least call the doctor and see what they have to say.  I am with Ireno, you shouldn't let symptoms like these go.  Please do not hesitate to go to the ER if you feel these symptoms again.  
Blank
1124887_tn?1313758491
I agree, sorry, I forgot to answer that part of the post. Never ignore symptoms of squeezing chest pain! But it's still great that aspirin helps on your arrhythmia.
Blank
967168_tn?1343732745
I'm still waiting on my Ins to start...no word on it...thanks for the info and suggestions

it must have been a fluke with the aspirin; the past 3 weeks have been a storm of problems and shocks...one day i got 4 shocks in one day so I've stayed in bed pretty much the entire time sore and trying to take it easy

with my whacko system who knows what's going on - I noticed my inner arms turned completely blue then black from my underarm to elbow but went away after a week and I had SoB a few days out of that week...

I'm wondering if my ICD has finally gone off the deep end so to speak and going to have to have those leads replaced...[crossing my fingers I don't have to]

Blank
2190999_tn?1397182731
Morning,

Taking an aspirin was very smart and quick thinking. Good job.

Id like to just add my thoughts without sounding like a worrier. If my family member were having the symptoms you described above, I would insist they goto the ER or would have called for an ambulance if they refused.

Im thinking your your ICD has been firing because your heart rate has been too fast and you need shocked out of it. Im sure you already know that, dont mean to state the obvious. But the fact that your device had been firing along with chest pain that radiated to your jaw (a VERY common site of cardiac related pain), shortness of breath, nausea (also very common cardiac related symptom), and fatigue... all maked me think the heart muscle isnt recieving an adequate blood supply. When our hearts dont get enough oxygen, it can do permanent damage if severe enough.

The pain in your calf does sound like a possible blood clot, but whether the chest pain is related to a blood clot in the leg travelling up to the heart and blocking a blood vessel leading to the heart, or whether the chest pain is related to your heart rhythm is hard to say without further testing. Im guessing your doc may have done an ultrasound of your leg to check for clots since he mentioned it as a concern.

My only other thought here is that with your heart rate varying so greatly between 50-130 BPM, your rhythm could have possibly changed to an irregular rhythm called atrial fibrillation. A lot of people have this and do perfectly fine with some medication to control the heart rate. But it sounds like with so many symptoms related to your rhythm change, your heart is struggling to deal with the new rhythm. Im only guessing here and Im not a physician. There is absolutely no way to know for sure without going to see your doc.

How about the next time you start to feel chest pain, take the aspirin first and then call your doctors office. Waiting for the pain to get better while the aspirin kicks in may not be a good idea. Just call as soon as symptoms start and see what the office has to say. IF... the nurse at the office says to come in for a visit, no big deal. You get ask your doctor your questions and wont have to worry anymore. And IF the office says to go to the ER, please follow through with this and get this checked out.

I completely understand about the insurance. I went years without having any myself so I have an idea how frustrating it feels to be left out of the health care loop. Its not fair. But other than mono and a couple of rounds with the flu, I was lucky and didnt have to deal with real health concerns. Money is only green and white paper, health is our quality of life.

Im really hoping this response doesnt sound scary or critical at all. Just giving my two cents here. My kids like to tell me Im bossy... I like to think Im just good at having opinions :)
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
30 mins ago
6579347_tn?1388505968
Blank
mele48 That burden you're carrying... Comment
3 hrs ago
Avatar_m_tn
Blank
Supplement Change
11 hrs ago by fred256
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA